Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Heroin resurgence
#1
Heroin resurgence an 'unintended consequence' of attempt to curb OxyContin abuse, study finds

In an attempt to stem abuse of OxyContin, Purdue Pharma spent a decade and several hundred million dollars developing a version of the painkiller that was more difficult to snort, smoke or inject. Since those “abuse-deterrent” pills debuted six years ago, misuse of OxyContin has fallen and the company has touted them as proof of its efforts to end the opioid epidemic.

But a study released Monday found that rather than curtail deaths, the change in OxyContin contributed heavily to a surge in heroin overdoses across the country and that as a result there was “no net reduction in overall overdose deaths.” 

Experts have long blamed skyrocketing heroin use on painkiller addicts transitioning to the cheaper, more easily available street opioid. But the study by scientists at the University of Pennsylvania and Rand Corp. was the first large-scale research to tie the alarming growth in heroin deaths to Purdue’s introduction of new pills. 
“Our results imply that a substantial share of the dramatic increase in heroin deaths since 2010 can be attributed to the reformulation of OxyContin,” the authors wrote.

http://www.latimes.com/local/lanow/la-me...story.html

It's all good;  it's just that some of it is better than others...
Reply
#2
After all this hunting of Pk's one should expect that OD deaths decline at a steady rate. But every time they health authorities no matter from which country they belong they find out that No net reduction in overall overdose deaths. Every time they ban the x drug the companies have ready a new one more potent and more addictive. And if someone is not able to get a prescription for pk he or she will not go back home to die from pain. When street drugs and mainly H is available patients with no other alternatives will be forced to find street painkillers. No system or low can stop patients from taking pain relievers. The most safe way is when pk's are given within a health system that monitors use and helps PK users. Otherwise there will be a rise in OD deaths due to street drug use or due to use of a killer opoioid like Fent@nyl .
Reply
#3
You are right, the (insane) fear of prescribing effective medications among (mostly younger) doctors is unbelievable. For example benzos, yes, they are addictive, they were overprescribed...but what they did? Form one extreme to the other, the almost refuse benzos now. It is a phenomenon of the last ten years, before it was no problem, now they are becoming increasingly reluctant. And SSRI are not addictive, right. Per definiton not, but what the mass of people with horrible withdrawals?

I think a reasonable amount of benzos, even taken daily, will do less harm than resorting to alcohol or street drugs. Could you imagine that someone will prevent a diabetic to get his insulin? He is addicted to the medication too. This absurd example shows you how bad the situation really is. Anxiety is crippling the life and only benzos are effective. And cheap. Very cheap... But they will you feed you with antidepressants and other s**ty stuff because they are taught so to do it.
Reply
#4
It amazes me that doctors will argue that Benzos are addictive while SSRI are “different”. Having come off both, I can tell you, they are both just as troublesome in different ways. I have argued with doctors, therapists, etc about this but they are now brainwashed to only prescribe a certain way.
Reply
#5
There's a euphisim used for withdrawals from antidepressants - something like: discontinuation withdrawal syndrome - but of course the patient couldn't have been addicted to this drug - they wouldn't have been able to get high on it.   Big Grin

Apologies for typos - best i can do today (have decreased my antidepressant to 3rd reduction) and am on day 4.  

I'm glad your here Bwitherite.   Smile
Reply
#6
Feel better, black socks. You are doing very well. No typos. Stay safe. I am proud of you.

After a major incident, shall we say, I agreed to go have freudian analysis for my dr. sister. She paid. He put me on the first ADs that came out. Of course no one knew that MAIO inhibiters cannot be taken with cough medicine as one can become paralyzed. I did. At a concert. It wore off thankfully. And, I was in school. Academics were far more impt to me. i had things to do. To accomplish and did not want interference in my brain chemistry.

I don't expect to be happy happy joy joy. I aim for peace with my soul, my God, and with all men. So, i accept I am deemed a depressive forever. There were significant factors that brought this on.

But, those ADs were god awful i thought. Did not trust them. Still don't. And, this is when they first came out and even a big shot NYC psych was in effect experimenting on me by having me try a few of them. Uh, no thankee.

One of my nieces has seen much sorrow. For others. Her friend was recently put on ADs. He had not been suicidal before. Just a tad bit confused as to what path to take in life at a crossroads. Perfectly normal. But, within months, he killed himself. Last month.

We must be our first and best defense against illnesses and ignorance or lack of concern by doctors. Research any med that doctors try to put u on.

They are merely doctors. They are not gods. They are very fallible.
Angel  It is Well with My Soul  Angel
Reply
#7
I had a terrible experience years ago trying to come off of zoloft. I felt these "zaps" in my brain (only way to really describe it.) It was a troubling sensation, and occurred more and more frequently as I weaned off of the medication. I was relieved to be rid of that stuff.
Reply
#8
(11-18-2017, 02:07 AM)MrFussbudget Wrote: I had a terrible experience years ago trying to come off of zoloft.  I felt these "zaps" in my brain (only way to really describe it.)  It was a troubling sensation, and occurred more and more frequently as I weaned off of the medication.  I was relieved to be rid of that stuff.

Hey MrFussBudget,
Brain zaps are more common than it would seem. You hardly ever read about them, but quite a good percentage of people suffer from them when going on, off, or during treatment with AD's, or when weaning off benzo's. Sometimes they are accompanied by auditory hallucinations..which usually present as loud banging sounds, or yelps. Those are scary. I write about them, and brain zaps, in a couple of my threads. Nothing to fear from either, just a nuisance...but glad that you are done with them just the same.  RM
Reply


Forum Jump:


Users browsing this thread: 1 Guest(s)